Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 18, NWS Brownsville, TX

November 15, 20065 counties in Texas

NWS Brownsville, TX issued this wind advisory at Nov 15, 2006, 1:24 PM CST for 5 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2006, 1:24 PM CST (19:24 UTC)
Expired
Nov 15, 2006, 5:00 PM CST
In force
4 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 151924
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
124 PM CST WED NOV 15 2006

... A WIND ADVISORY IS IN EFFECT UNTIL 5 PM...

.STRONG NORTHWEST TO NORTH WINDS BEHIND A COLD FRONT ARE BUFFETING
THE RIO GRANDE VALLEY THIS AFTERNOON. THESE WINDS WILL CONTINUE
THROUGH THE AFTERNOON WITH STRONG GUSTS PRODUCING AREAS OF BLOWING
DUST AND DEBRIS.

TXZ250-251-253>257-152300-
/O.NEW.KBRO.WI.Y.0018.061115T1924Z-061115T2300Z/
BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN...
EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
124 PM CST WED NOV 15 2006

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE
EXPECTED ACROSS CENTRAL AND EASTERN PORTIONS OF THE RIO GRANDE
VALLEY THIS AFTERNOON. AREAS OF BLOWING DUST...ESPECIALLY NEAR
FARM LAND...COULD LOWER VISIBILITIES BETWEEN 3 AND 5 MILES. SOME
FLYING DEBRIS IS ALSO POSSIBLE WHICH COULD BE A DRIVING HAZARD.
WINDS SHOULD DIMINISH AFTER 5 PM.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

59

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 15, 8:30 AM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Nov 15, 8:30 AM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 AM CST WED NOV 15 2006

.DISCUSSION...THE WINDS ARE INCREASING FROM THE NORTH IN THE WAKE OF
THE COLD FRONT WHICH MOVED THROUGH THE CWA EARLY THIS MORNING.
STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL PREVAIL OVER THE RIO
GRANDE VALLEY LATER THIS MORNING THROUGH THIS EVENING. DRIER AIR
WILL FILTER INTO THE CWA TODAY. A RED FLAG WARNING HAS BEEN ISSUED
FROM NOON THROUGH 6 PM TODAY DUE TO THE STRONG NORTHERLY WINDS AND
THE DRIER AIR WHICH WILL REDUCE THE RELATIVE HUMIDITY VALUES. CLEAR
SKIES WILL PREVAIL OVER THE RIO GRANDE VALLEY THROUGH SATURDAY.
TEMPERATURES WILL DECREASE TO BELOW NORMAL VALUES IN THE WAKE OF THE
FRONT. THURSDAY MORNING LOWS WILL DROP INTO THE 40S OVER MUCH OF THE
CWA, WITH TEMPERATURES IN THE 50S NEAR THE COASTAL AREAS. THE WINDS
WILL SHIFT TO THE SOUTHEAST BY FRIDAY AND TEMPERATURES WILL WARM TO
NEAR NORMAL VALUES BY FRIDAY AFTERNOON. LIGHT TO MODERATE
SOUTHEASTERLY WINDS AND PARTLY CLOUDY SKIES WILL PREVAIL OVER DEEP
SOUTH TEXAS OVER THE WEEKEND WITH SLIGHTLY ABOVE NORMAL
TEMPERATURES. ANOTHER COLD FRONT WILL MOVE THROUGH THE RIO GRANDE
VALLEY SUNDAY NIGHT INTO EARLY MONDAY MORNING. THEREFORE THE WINDS
WILL SHIFT TO THE NORTHEAST ON MONDAY. HOWEVER THE WINDS WILL REMAIN
LIGHT TO MODERATE WITH THIS FRONT. THERE IS A SLIGHT CHANCE FOR
SHOWERS ASSOCIATED WITH THE FRONT ON MONDAY. SLIGHTLY ABOVE NORMAL
TEMPERATURES WILL PREVAIL OVER THE RIO GRANDE VALLEY THANKSGIVING
DAY. WILL REMOVE POPS FROM THE FORECAST TODAY, OTHERWISE THE CURRENT
FORECAST LOOKS GOOD AT THIS TIME.
&&

.MARINE...BUOY020 REPORTED NORTH TO NORTHWEST WINDS AT 27 KNOTS
GUSTING TO 33 KNOTS WITH SEAS AT 6 FEET. A STRONG COLD FRONT
CONTINUES TO MOVE OFFSHORE THE TEXAS COAST. NORTHWEST TO NORTH WINDS
WILL CONTINUE TO INCREASE WITH FREQUENT PERIODS OF GALE FORCE WINDS
THIS AFTERNOON MAINLY FOR THE OFFSHORE WATERS. SMALL CRAFT
ADVISORIES ARE POSTED FOR THE LAGUNA MADRE THROUGH THE EVENING HOURS
WITH A FEW GUSTS AROUND GALE FORCE. THE STRONG GRADIENT IS EXPECTED
TO RELAX THIS EVENING BUT GALE FORCE GUSTS COULD PERSIST THROUGH THE
EVENING HOURS. SMALL CRAFT ADVISORIES WILL LIKELY CONTINUE OVERNIGHT
AND THROUGH THE THURSDAY MORNING AS SEAS SHOULD REMAIN HIGH AND
SUBSIDE SEVERAL HOURS AFTER THE WINDS DIMINISH. OVERALL IMPROVING
WIND AND SEAS CONDITIONS ARE ANTICIPATED THURSDAY NIGHT AND FRIDAY.
&&

.AVIATION...NORTHWEST TO NORTH WINDS WILL INCREASE THROUGH THE
REMAINDER OF THE MORNING AND AFTERNOON WITH THE STRONG WINDS
AFFECTING REGIONAL AND OTHER SURROUNDING AIRPORTS THROUGHOUT THE RIO
GRANDE VALLEY. WINDS WILL SUBSIDE THIS EVENING.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING TXZ248>257 THROUGH 6 PM.
GALE WARNING GMZ150-155-170-175 FROM NOON THROUGH 6 PM.
SCA GMZ130-132-135 THROUGH WED EVENING.
SCA 150-155-170-175 THROUGH NOON TODAY.
SCA 150-155-170-175 FROM 6 PM THROUGH 6 AM THURSDAY.
&&

SYNOPTIC/GRIDS....63
MARINE/AVIATION...59
MESOSCALE.......VEGA

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Nov 15, 8:58 AM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
858 AM CST WED NOV 15 2006

TXZ248>257-161200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
858 AM CST WED NOV 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT MOVING THROUGH DEEP SOUTH TEXAS WILL ALLOW FOR
STRONG NORTHWEST TO NORTH WINDS TO INCREASE AREA WIDE. LOWERING
RELATIVE HUMIDITIES COUPLED WITH THE WINDS WILL INCREASE THE FIRE
DANGER ACROSS THE REGION. THUS...A RED FLAG WARNING HAS BEEN
ISSUED FOR THE RIO GRANDE VALLEY THIS AFTERNOON.

THE STRONG WINDS WILL WORK THEIR WAY OFFSHORE WITH A GALE WARNING
NOW POSTED FOR THE OFFSHORE WATERS FROM LATE THIS MORNING THROUGH
THE AFTERNOON. NORTHWEST TO NORTH WINDS ARE EXPECTED TO INCREASE
TO 25 TO 35 KNOTS WITH FREQUENT GUSTS OF 40 TO 45 KNOTS. THE
LAGUNA MADRE SHOULD EXPERIENCE WINDS OF 20 TO 30 KNOTS WITH A FEW
GUSTS NEAR 35 KNOTS THUS A SMALL CRAFT ADVISORY REMAINS IN EFFECT.

WINDS ARE EXPECTED TO DIMINISH SLOWLY THIS EVENING BUT SEAS SHOULD
REMAIN HIGH THROUGH AT LEAST THURSDAY MORNING. SMALL CRAFT
ADVISORIES WILL CONTINUE ACROSS THE LAGUNA MADRE THROUGH THE
EVENING WITH SMALL CRAFT ADVISORIES REPLACING THE GALE WARNINGS
FOR THE OFFSHORE WATERS THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORIES TO CONTINUE ACROSS THE OFFSHORE WATERS
THROUGH THURSDAY MORNING AND POSSIBLY LINGER INTO THE AFTERNOON
HOURS FOR HIGH SEAS. OTHERWISE...NO OTHER HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

59

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 9:24 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more9 hr

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.